Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2001, 2:48 PM CDT for Logan County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2001, 2:48 PM CDT (19:48 UTC)
- Expired
- May 27, 2001, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Logan County, KS
The radar
The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 271948 SVRGLD KSC109-272030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 248 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN WEST CENTRAL KANSAS * UNTIL 330 PM CDT * AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF RUSSELL SPRINGS...OR ABOUT 25 MILES NORTHWEST OF SCOTT STATE LAKE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSSELL SPRINGS AT 255 PM CDT HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LAT...LON 3900 10140 3882 10136 3885 10083 3908 10083 SVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:58 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 27, 11:58 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1058 AM MDT SUN MAY 27 2001 ZONES UPDATED TO ACCOUNT FOR TEMPERATURES WARMING MORE RAPIDLY THAN EXPECTED AND TO UPDATED WINDS FOR A DEEPENING NW TO SE ORIENTED TROUGH/DRY LINE STRUCTURE FOR THE AFTERNOON. RUC2 HANDLING THE EVOLVING SITUATION FAIRLY WELL...ALTHOUGH THE FIRST COUPLE OF HOURS OF THAT MODEL SEEMS BE TO HANGING ONTO THE TOO DRY DEWPOINT AT KLIC (FROZEN AT 32F) RATHER THAN TOSSING IT. STILL EXPECT TSRA...SOME SEVERE AND POSSIBLY TORNADIC IN SOUTHERN THIRD OF CWFA...BOTH ALONG WARM FRONT AND NEAR DRY LINE. CAVEAT IS THAT OUR AREA NEEDS TO INITIATE BEFORE ACTIVITY IN WESTERN OKLAHOMA. ANY ACTIVITY THERE WILL LIKELY KEEP CONVECTION FROM BECOMING WELL ORGANIZED HERE AS LOW LEVEL MOISTURE FLUX GETS INTERCEPTED AND UPPER LEVEL SUPPORT WEAKENS IN SUPPRESSION AREA OF OK CONVECTION. .GLD...NONE. ENTWISTLE
In the hours before
Special weather statement, May 27, 11:51 AM CDT, 2 hours 57 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1051 AM MDT SUN MAY 27 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT...MAINLY ALONG AND SOUTH OF A BENKELMAN NEBRASKA TO NORTON KANSAS LINE. INCREASING SOUTHERLY LOW LEVEL WINDS WILL CONTINUE TO MOVE VERY UNSTABLE AIR INTO NORTHWEST KANSAS AND EASTERN COLORADO. THIS... COMBINED WITH A STRONG INCREASE AND TURNING OF THE WINDS FROM THE SURFACE TO THE MID LEVELS OF THE ATMOSPHERE WILL RESULT IN SEVERE THUNDERSTORM DEVELOPMENT. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ONE OR MORE TORNADOES ARE ALSO POSSIBLE...ESPECIALLY SOUTH OF HIGHWAY 40. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. SVEN
Special weather statement, May 27, 12:43 PM CDT, 2 hours 5 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079-280000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1143 AM MDT SUN MAY 27 2001 THUNDERSTORMS DEVELOPING IN EASTERN COLORADO WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. AS THE AIRMASS ON THE WARM SIDE OF A STATIONARY FRONT EXTENDING FROM SE WYOMING TO CENTRAL KANSAS HEATS THIS AFTERNOON...SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE. THE GREATEST THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ONE OR MORE TORNADOES ARE ALSO POSSIBLE...ESPECIALLY SOUTH OF HIGHWAY 40. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. SVEN
Local storm report, May 27, 2:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
117 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 3 NE KANORADO KS 1 INCH HAIL
05/27/01 SHERMAN REPORTED BY PUBLIC.Local storm report, May 27, 2:21 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
121 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0119 PM RULETON KS .88 INCH HAIL
05/27/01 SHERMAN REPORTED BY STORM
SPOTTER.Local storm report, May 27, 2:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
128 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0127 PM RULETON KS 1 INCH HAIL
05/27/01 SHERMAN HAIL COVERING GROUND
0128 PM CARUSO KS 1 INCH HAIL
05/27/01 SHERMANLocal storm report, May 27, 2:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
131 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 2 S CARUSO KS 1.25 INCH HAIL
05/27/01 SHERMANThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:32 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 58 min |
| May 27, 2:28 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 47 min |
| May 27, 3:02 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 43 min |
| May 27, 3:30 PM CDT | Tornado Warning | GLD | Logan, Wallace | 45 min |
| May 27, 3:58 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 62 min |
| May 27, 4:11 PM CDT | Tornado Warning | GLD | Wichita | 49 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 30 min |
| May 27, 4:26 PM CDT | Tornado Warning | GLD | Logan | 49 min |
| May 27, 5:42 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.